Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 56, NWS Flagstaff, AZ

August 21, 2006Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 21, 2006, 7:23 PM MST for Yavapai County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2006, 7:23 PM MST (02:23 UTC)
Expired
Aug 21, 2006, 8:00 PM MST
In force
37 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2006-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2006-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
2897 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:30 PM MST, 4 hours 53 minutes earlier.

Area forecast discussion, Aug 21, 2:30 PM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST MON AUG 21 2006

.SYNOPSIS...A MOIST AND GENERALLY SOUTHEASTERLY FLOW WILL CONTINUE
OVER THE STATE THROUGH MIDWEEK. THIS WILL BRING AN INCREASE IN
THUNDERSTORM COVERAGE TO NORTHERN ARIZONA THROUGH WEDNESDAY.
MOISTURE WILL LINGER OVER THE AREA FOR THE END OF THE WEEK...WITH
THE CHANCE OF THUNDERSTORMS CONTINUING.
&&

SATELLITE AND RADAR IMAGERY WAS SHOWING SCATTERED THUNDERSTORM
ACTIVITY CONTINUING ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS. SAT
PW VALUES ARE ABOVE ONE INCH SOUTH OF THE RIM AND OVER APACHE COUNTY
AND DROP TO NEAR HALF AN INCH OVER THE KAIBAB PLATEAU. WATER VAPOR
IMAGERY SHOWS THE MONSOON PLUME RUNNING SOUTH TO NORTH ACROSS THE
EASTERN HALF OF THE STATE. THIS MOISTURE IS CIRCULATING AROUND A
HIGH PRESSURE SYSTEM CENTERED OVER CENTRAL TEXAS.

TONIGHT THROUGH SUNSET TUESDAY...THE FLOW BELOW H5 OVER NRN AZ IS
FORECAST TO BE LESS THAN 15 KNOTS AND FAVORING AN EAST TO SOUTHEAST
DIRECTION AND CONTINUE TO KEEP MOISTURE OVER NRN AZ...WITH THE
GREATEST AMOUNTS ALONG AND SOUTH OF THE MOGOLLON RIM.

WEDNESDAY..THE UPPER AIR PATTERN SHIFTS A BIT WITH AS THE HIGH
PRESSURE CIRCULATION BECOMES CENTERED OVER AZ. MOISTURE AND
INSTABILITY SHOWS LITTLE CHANGE OVER TUESDAY FOR MOST AREAS SAVE
THE FOUR CORNERS. IN THIS AREA WE DID LOWER THE CHANCE OF STORMS A
BIT DUE TO SOME DRIER ARE FORECAST TO MOVE INTO THIS AREA.

THURSDAY THROUGH SATURDAY...STREAMLINES IN THE H7 TO H5 LAYER
INDICATE THE CIRCULATION CENTER WILL REMAIN OVER NRN AZ. THUS WILL
CONTINUE THE STANDARD MONSOON CHANCES...ALTHOUGH THERE WILL BE A
GRADIENT WITH THE HIGHEST VALUES ALONG AND SOUTH OF THE RIM.

41
&&
FOR THE 00Z PACKAGE...EXPECT WIDELY SCATTERED THUNDERSTORMS
FROM THE MOGOLLON RIM NORTHWARD AND SCATTERED STORMS TO THE SOUTH
INTO THE EARLY EVENING HOURS. THE STRONGEST STORMS WILL CONTAIN
CEILINGS OF 4-5 KFT AGL AND WIND GUSTS TO NEAR 45 MPH. STORM
ACTIVITY SHOULD END AROUND 04Z. ANOTHER ROUND OF ISOLATED TO
SCATTERED STORMS IS ANTICIPATED FOR TUESDAY AFTER 18Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

.
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 21, 10:00 AM MST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON AUG 21 2006

AZZ004>018-037>040-220700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST MON AUG 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY NOON OVER THE
MOGOLLON RIM AREAS BETWEEN THE SAN FRANCISCO PEAKS AND THE WHITE
MOUNTAINS. STORM COVERAGE WILL THEN MOVE TO THE LOWER ELEVATIONS
THROUGH THE EVENING. THE MAIN THREAT TODAY WILL BE LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TYPICAL MONSOON SEASON WEATHER IS EXPECTED...WITH SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 5:37 PM MSTFlash Flood WarningFGZYavapai53 min
Aug 22, 3:06 PM MSTFlash Flood WarningFGZCoconino24 min
Aug 22, 3:25 PM MSTSevere Thunderstorm WarningFGZYavapai35 min

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.